Posted by Bruce
on September 26, 2000 at 17:00:12:
In Reply to: Re: trying to get off hydrocodone,HELP! posted by addicted on January 28, 2000 at 09:46:05:
: : A quick tip is that you should not try to quit "cold turkey". I would advise that if you think your Doctor is going to cut you off that you go in and talk to your Dr. He/She knows that you cannot just stop taking them. They will most likely give you enough to taper off of them. It is not fun to quit, but trust me...you do not want to get totally hooked. Unfortnately they do not do it over the phone...you will most likely have to go in and pay for the visit.
: : : Well. i've been taking Vicodin,Vicoprofen,Lortab,etc,off & on for about 3 years.Its gotten real bad in the last 6 mos,where i am taking 6-8 7.5mg pills a day.I've been getting them from my doctor for severe headaches,had dental work done,and been buying them from a friend(wish i would never have met the guy).Anyway,i did a CT scan of my head(came back normal),had a script from the doc for 30 with 1 refill,refilled them in 10 days,then when they were gone i tryed to get my doctor to call me in a refill,but they said i have to come in.
: : : So,i think he is gonna cut me off,& my friend is away on a trip boat for 28 days,so i can't buy any from him.Any advice on how to kick this would be greatly appreciated,because when i didn't have any for 2 days a while back i was going crazy(bad headaches,hurt all over,tired,don't feel like doing anything,dizzy,etc)Thanks
Cold turkey is the only way to go. I've been there. If your doctor is stupid enough to give you doses that will "wean you off," I guarantee you'll eat them all at once and be back to square one. Deal with the diarrhea and the irritability for a few days and YOU WILL BE FINE. Trust me. The desire--and the memory of the joy--will linger in your brain for the rest of your life, but YOU CAN BREAK IT. Nicotine is harder, and millions have quit.